MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-125SOLID145
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 10/25/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The oad and guidewire were returned for evaluation.The initial visual and tactile examination of the handle assembly, saline sheath, and driveshaft revealed the saline sheath and driveshaft to have been cut from the handle assembly.Further examination did not reveal any damage that would have contributed to the reported event.The initial visual and tactile examination of the guide wire revealed the spring tip to have been fractured off at the proximal solder bond.The proximal solder bond exhibited damage consistent with the driveshaft tip bushing having come into contact with the spring tip.The control knob traveled smoothly and the remaining driveshaft section could be seen moving at a 1:1 ratio with the movement of the control knob.An in-house test wire was loaded through the device without resistance.The oad speeds were tested and the device spun during all three speeds low, medium, and at high with no abnormalities observed.The device was turned on and off numerous times with no issues observed.Based on the device analysis, the root cause of the reported event could not be confirmed.
 
Event or Problem Description
It was reported that during a peripheral orbital atherectomy procedure, a perforation occurred and a portion of the wire became detached.When the csi orbital atherectomy device (oad) was advanced to treat a heavily calcified lesion, the crown became stuck in the lateral plantar artery and the tip of the guidewire became detached.A non-csi catheter and guidewire, and balloon were inserted, however the balloon was unable to be advanced around the heel bend.Imaging was performed and a perforation was noted.Surgery was completed to remove the oad and the guidewire tip, and a bypass was performed.The patient was stable following the procedure.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
saint paul MN 55112
MDR Report Key7045511
Report Number3004742232-2017-00133
Device Sequence Number1901460
Product Code MCW
UDI-Device Identifier10852528005244
UDI-Public(01)10852528005244(17)190630(10)195040
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K133399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/30/2019
Device Model NumberDBP-125SOLID145
Device Catalogue NumberDBP-125SOLID145
Device Lot Number195040
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/25/2017
Initial Report FDA Received Date11/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;